Alert archive / Kentucky / River Flood Advisories in 2010

River Flood Advisory 21, NWS Jackson, KY

May 3, 2010Clay County, Kentucky

NWS Jackson, KY issued this river flood advisory at May 3, 2010, 9:40 AM EDT for Clay County, Kentucky. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 3, 2010, 9:40 AM EDT (13:40 UTC)
Expired
May 4, 2010, 9:41 AM EDT
In force
24 hr
Issued by
NWS Jackson, KY

County Clay County, KY

The radar

The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Kentucky River at Oneida (ODAK2).

Action stage
18 ft
Minor stage
29 ft
Moderate stage
34 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WGUS83 KJKL 031340
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
940 AM EDT MON MAY 3 2010

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA

.HEAVY RAINFALL FROM SUNDAY NIGHT HAS CAUSED THE SOUTH FORK OF THE
KENTUCKY RIVER TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 3 PM THIS AFTERNOON.

&&

KYC051-040140-
/O.NEW.KJKL.FL.Y.0021.100503T1340Z-100507T1337Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
940 AM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA.
* UNTIL MONDAY EVENING.
* AT 9 AM MONDAY THE STAGE WAS 23.2 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 24.8 FEET BY AROUND 2 PM
THIS AFTERNOON.

$$
3 follow-up statements
700 
WGUS83 KJKL 031903
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT MON MAY 3 2010

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE 
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA 

.RUNOFF FORM HEAVY RAINFALL ON SUNDAY CONTINUES TO CAUSE PORTIONS 
OF THE CUMBERLAND RIVER AND THE SOUTH FORK OF THE KENTUCKY RIVER 
TO RUN HIGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM THIS EVENING.

&&

KYC051-040703-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-100507T1337Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 PM EDT MON MAY 3 2010

THE FLOOD ADVISORY CONTINUES FOR
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA
* UNTIL FRIDAY MORNING.
* AT 2 PM MONDAY THE STAGE WAS 25.0 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER IS NEARING ITS CREST...BUT WILL
  CONTINUE TO RUN HIGH THROUGH THIS EVENING.

$$

KYC013-040703-
/O.CON.KJKL.FL.Y.0020.000000T0000Z-100507T1206Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 PM EDT MON MAY 3 2010

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL FRIDAY MORNING.
* AT 2 PM MONDAY THE STAGE WAS 1001 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER IS NEARING ITS CREST...BUT WILL CONTINUE
  TO RUN HIGH THROUGH THIS EVENING.
* AT 1002 FEET...LOW LYING ROADS FLOOD, INCLUDING PORTIONS OF 
  STRAIGHT CREEK...DORTON BRANCH...AND FOURMILE ROAD.

$$
205 
WGUS83 KJKL 040223
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1023 PM EDT MON MAY 3 2010

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE 
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA 

.RUNOFF FORM HEAVY RAINFALL ON SUNDAY CONTINUES TO CAUSE PORTIONS 
OF THE CUMBERLAND RIVER AND THE SOUTH FORK OF THE KENTUCKY RIVER 
TO RUN HIGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 AM TUESDAY MORNING.

&&

KYC051-041423-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-100507T1337Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1023 PM EDT MON MAY 3 2010

THE FLOOD ADVISORY CONTINUES FOR
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA
* UNTIL FRIDAY MORNING.
* AT 3 PM MONDAY THE STAGE WAS 25.2 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL GRADUALLY FALL THROUGH TUESDAY 
  MORNING.

$$

KYC013-041423-
/O.CON.KJKL.FL.Y.0020.000000T0000Z-100507T1206Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1023 PM EDT MON MAY 3 2010

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL FRIDAY MORNING.
* AT 9 PM MONDAY THE STAGE WAS 999.9 FEET.
* THE RIVER CRESTED AT 1001.1 FEET AT 5 PM MONDAY 
  EVENING AND IS FALLING. 
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH 
  TUESDAY MORNING.

$$

RAY
726 
WGUS83 KJKL 041341
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
941 AM EDT TUE MAY 4 2010

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT PINEVILLE
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA

.THE RIVER HAS CRESTED AT BOTH LOCATIONS AND WILL CONTINUE TO STEADILY
FALL TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST STATEMENT ISSUED FOR THE CUMBERLAND
RIVER AT PINEVILLE AND THE SOUTH FORK KENTUCKY RIVER AT 
ONEIDA.

&&

KYC051-041411-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-100507T1337Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 AM EDT TUE MAY 4 2010

THE FLOOD ADVISORY IS CANCELLED FOR
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA.
* AT 7 AM TUESDAY THE STAGE WAS 17.9 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.2 FEET MONDAY
  AFTERNOON AT AROUND 3 PM. THE RIVER WILL CONTINUE TO FALL TODAY.

$$

KYC013-041411-
/O.CAN.KJKL.FL.Y.0020.000000T0000Z-100507T1206Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 AM EDT TUE MAY 4 2010

THE FLOOD ADVISORY IS CANCELLED FOR
  THE CUMBERLAND RIVER AT PINEVILLE.
* AT 9 AM TUESDAY THE STAGE WAS 990.0 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 1001.1 FEET 
  AT AROUND 5 PM MONDAY AFTERNOON. THE RIVER WILL CONTINUE TO 
  FALL TODAY.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at May 3, 7:55 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 3, 7:55 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
755 AM EDT MON MAY 3 2010

.SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

COLD FRONT IS SLOWLY MARCHING EASTWARD AT ABOUT 25 MPH ACROSS
CENTRAL KENTUCKY... AND IS CURRENTLY ALIGNED FROM CVG TO BWG. SWATH
OF MODERATE TO HEAVY RAINS WHICH HAS CAUSED SUBSTANTIAL FLOODING FOR
PARTS OF THE AREA HAS FINALLY GOTTEN A SHOVE EASTWARD AND WILL BE
EXITING OUR FORECAST AREA BY DAWN. IT LOOKS LIKE OUR FLASH FLOOD
THREAT WILL BE ENDING BY 6 AM AND DO NOT FORESEE THAT PRODUCT
NEEDING TO BE EXTENDED IN TIME RIGHT NOW. IN FACT... WILL PROBABLY
SHAVE SOME COUNTIES OFF THE WEST END SHORTLY GIVEN RAIN IS ENDING
THERE AND THOSE COUNTIES ARE ALREADY UNDER WARNINGS ANYWAY. AREAL
FLOODING AND RIVER FLOODING WILL REMAIN A CONCERN THROUGHOUT THE DAY
AS RUNOFF CONTINUES.

WHILE A FEW SHOWERS WILL BE POSSIBLE UNTIL THE FRONT PASSES
COMPLETELY THROUGH THE AREA LATER THIS MORNING... IT APPEARS MOST OF
THE DAY WILL BE DRY WITH DECREASING CLOUDS. HIGHS WILL REBOUND INTO
THE 70S. A MUCH DRIER AIRMASS WILL ALSO BE ADVECTING IN AT THE
SURFACE WITH DEWPOINTS LOWERING INTO THE 50S LATE IN THE DAY.

THE MAIN FORECAST CONCERN FOR THE REST OF THE PERIOD WILL BE OUR
CHANCES FOR FOG LATE TONIGHT. A WEAK COLD FRONT WILL PUSH INTO THE
OHIO VALLEY LATE TONIGHT AND ON TUESDAY. THIS FEATURE MAY CREATE A
LIGHT STIR OF WIND LATE BUT PROBABLY NOT ENOUGH TO KEEP AT LEAST
PATCHY FOG FROM FORMING. THE FRONT SHOULD GO THROUGH DRY AND
TEMPERATURES WILL PROBABLY ACTUALLY WARM A BIT ON TUESDAY... WITH
MOST LOCATIONS EXPERIENCING HIGHS NEAR 80. HIGH PRESSURE WILL THEN
EXPAND OVER THE REGION LATE TUESDAY INTO TUESDAY NIGHT WITH CLEAR
SKIES EXPECTED. OUR VALLEYS SHOULD FALL OFF INTO THE 40S TUESDAY
NIGHT UNDER GOOD RADIATIONAL COOLING CONDITIONS... BUT RIDGES SHOULD
STAY WELL INTO THE 50S.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

NO MAJOR CHANGES TO THE EXTENDED FORECAST. HIGH PRESSURE WILL
DOMINATE WEDNESDAY AND THURSDAY... ALTHOUGH A WEAK FRONT WILL DROP
SOUTHWARD INTO THE OHIO VALLEY AND POSSIBLY SPAWN A SHOWER OR STORM
THURSDAY AFTERNOON. HIGHS WILL WARM WELL INTO THE 80S BOTH DAYS. A
STRONGER FRONT IS THEN PROGGED TO PASS THROUGH THE AREA FRIDAY OR
SATURDAY... DEPENDING ON YOUR MODEL PREFERENCE. THE FRONT LOOKS
FAIRLY PROGRESSIVE AND WITHOUT MUCH MOISTURE. PLUS WITH TIMING
UNCERTAINTIES... DECIDED TO KEEP POPS LOW FOR NOW. HIGH PRESSURE
SHOULD THEN BUILD BACK INTO THE REGION AND THE WEEKEND SHOULD END
DRY.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

WIDESPREAD RAIN HAS EXITED THE AREA. LOW STRATUS AFFECTING THE TAF
SITES WILL BREAK UP OVER THE NEXT COUPLE OF HOURS LEAVING VFR
CONDITIONS FOR THE REMAINDER OF THE PERIOD... FOR THE MOST PART.
SOME PATCHY FOG WILL LIKELY REDEVELOP TONIGHT... BUT EXPECT THIS TO
STAY CONFINED TO THE RIVER VALLEYS AT THIS TIME AND NOT AFFECT OUR
TAF SITES. WILL REEVALUATE THAT THREAT THROUGHOUT THE DAY HOWEVER.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE
LONG TERM....ABE
AVIATION...ABE
Hazardous weather outlook, May 3, 4:52 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
452 AM EDT MON MAY 3 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
452 AM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL ACROSS THE AREA WILL
BRING SIGNIFICANT RISES ALONG SOME RIVERS AND LARGER CREEKS...WITH
MINOR TO MODERATE FLOODING POSSIBLE. ALSO...WATER IN ALREADY FLOODED
AREAS WILL BE SLOW TO RECEDE TODAY. PLEASE REFER TO THE FLOOD
WARNING PRODUCTS THAT ARE IN EFFECT FOR MORE INFORMATION.

OTHERWISE...AN ISOLATED THUNDERSTORM IS POSSIBLE EARLY IN THE
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF FLOODING...OR
RAINFALL TOTALS OF AN INCH OR MORE.

ABE

In the hours before

Special weather statement, May 3, 5:53 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
553 AM EDT MON MAY 3 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
553 AM EDT MON MAY 3 2010

...PATCHY DENSE FOG TO AFFECT THE MORNING COMMUTE...

PATCHY DENSE FOG HAS FORMED THIS MORNING AND IS REDUCING THE
VISIBILITY TO NEAR ZERO AT TIMES. THE FOG WILL HIDE FLOOD WATERS IN
SOME AREAS. PLEASE DRIVE SLOWLY IN AREAS OF DENSE FOG AND DO NOT
DRIVE ACROSS FLOODED ROADWAYS. THE FOG SHOULD LIFT AND DISSIPATE BY
9 AM OR SHORTLY THEREAFTER.

ABE
Local storm report, May 3, 5:57 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
557 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     FLASH FLOOD      BEATTYVILLE             37.58N 83.71W
05/02/2010                   LEE                KY   COUNTY OFFICIAL

            BEATTYVILLE POLICE DEPT REPORTS THAT SLIVER CREEK ROAD
            WAS FLOODED BY WATER FROM SILVER CREEK ROAD AND
            IMPASSABLE.

1110 PM     FLASH FLOOD      WEST LIBERTY            37.91N 83.27W
05/02/2010                   MORGAN             KY   AIRPLANE PILOT

            TWO COUNTY ROADS NEAR WEST LIBERTY WERE FLOODED AND
            CLOSED DUE TO HIGH WATER.

1130 PM     FLASH FLOOD      CAMPTON                 37.74N 83.55W
05/02/2010                   WOLFE              KY   COUNTY OFFICIAL

            COUNTY DISPATCH REPORTS THAT SOME ROADS IN OR NEAR
            CAMPTON WERE CLOSED DUE TO HIGH WATER AND SOME
            EVACUATIONS TOOK PLACE BEFORE MIDNIGHT.

1200 AM     FLASH FLOOD      STEVENSON               37.58N 83.26W
05/03/2010                   BREATHITT          KY   PUBLIC

            MEATSCAFFOLD BRANCH HAD FLOODED HWY 2466 WITH WATER UP TO
            A FOOT DEEP. THE WATER HAD RECEEDED AND UNCOVERED THE
            ROAD AS OF 1250 AM.

1214 AM     FLASH FLOOD      CORBIN                  36.94N 84.11W
05/03/2010                   WHITLEY            KY   PUBLIC

            CALLER REPORTS PORTIONS OF MASTER STREET AND BACON CREEK
            ROAD NEAR THE CORBIN NURSING HOME ARE UNDER WATER.

1214 AM     FLASH FLOOD      WHYNOT                  37.64N 83.79W
05/03/2010                   LEE                KY   COUNTY OFFICIAL

            LEE COUNTY OFFICIALS REPORT THAT KENTUCKY HIGHWAY 52 W
            FROM APPROXIMATELY WHYNOT TO THE ESTILL COUNTY LINE WAS
            IMPASSABLE DUE TO WATER FROM A STREAM FLOODING THE
            ROADWAY.

1220 AM     FLASH FLOOD      CORBIN                  36.94N 84.11W
05/03/2010                   WHITLEY            KY   LAW ENFORCEMENT

            SOME STREET FLOODING WAS REPORTED IN THE
            CITY...ESPECIALLY IN POOR DRAINAGE AREAS. THE ROADS ARE
            IMPASSABLE AT THE UNDERPASS AT ROY KIDD AND DEPOT...A
            SECTION OF BACON CREEK RD AND A SECTION OF KY 312 ON THE
            EAST SIDE OF THE CITY. HIGH WATER WAS ALSO REPORTED AT
            MASTER ST AND VAUGHN.

1224 AM     FLASH FLOOD      BEATTYVILLE             37.58N 83.71W
05/03/2010                   LEE                KY   COUNTY OFFICIAL

            THE BEATTYVILLE POLICE DEPT REPORTS THAT BLAINES BR ROAD
            WAS IMPASSABLE DUE TO FLASH FLOODING OF BLAINES BRANCH
            ONTO THE ROAD.

0103 AM     FLASH FLOOD      WRIGLEY                 38.02N 83.27W
05/03/2010                   MORGAN             KY   LAW ENFORCEMENT

            KY ROUTE 7 CLOSED NEAR THE CONFLUENCE OF THE NORTH FORK
            OF THE LICKING RIVER AND ROAD FORK.

0105 AM     FLASH FLOOD      CAMPTON                 37.74N 83.55W
05/03/2010                   WOLFE              KY   COUNTY OFFICIAL

            WOFLE COUNTY DISPATCH REPORTS THAT ELKINS ROAD AND SOUTH
            WASHINGTON ROAD ARE CLOSED DUE TO FLOODING.

0120 AM     FLASH FLOOD      1 ENE MIZE              37.87N 83.36W
05/03/2010                   MORGAN             KY   LAW ENFORCEMENT

            BOTH LANES OF US ROUTE 460 AT THE COMMUNITY OF GRASSY
            CREEK ARE FLOODED BY FLOODING ON GRASSY CREEK AND THE
            ROAD IS CLOSED.

0127 AM     FLASH FLOOD      2 W OAKDALE             37.55N 83.55W
05/03/2010                   BREATHITT          KY   LAW ENFORCEMENT

            LEE COUNTY DISPATCH AND BREATHITT COUNTY DISPATCH REPORT
            THAT KY HIGHWAY 52 WAS FLOODED WITH ABOUT 16 INCHES OF
            FLOODWATER FROM A NEARBY CREEK.

0238 AM     FLASH FLOOD      2 SSE ELKATAWA          37.53N 83.41W
05/03/2010                   BREATHITT          KY   EMERGENCY MNGR

            FLOOD WATER ALONG KY HIGHWAY 30 WEST FROM A CREEK WAS
            STARTING TO GET UP AROUND SOME MOBILE HOMES.

0240 AM     FLASH FLOOD      1 SW BONANZA            37.68N 82.88W
05/03/2010                   FLOYD              KY   TRAINED SPOTTER

            HWY 1427 UNDER 1 FOOT OF FLOWING WATER FROM ABBOTT CREEK.

0320 AM     FLASH FLOOD      BONANZA                 37.69N 82.86W
05/03/2010                   FLOYD              KY   FIRE DEPT/RESCUE

            FLOODWATER FROM ABBOTT CREEK WAS REPORTED BY AN
            AMBULDENCE SERVICE TO BE UP TO THE BACK DOOR OF A HOME AT
            CREEKSIDE SUBDIVISION.

0330 AM     FLASH FLOOD      GARRET                  37.48N 82.83W
05/03/2010                   FLOYD              KY   LAW ENFORCEMENT

            KY ROUTE 550 NEAR THE KNOTT COUNTY LINE WAS REPORTED BY
            THE KENTUCKY STATE POLICE TO HAVE BEEN SUBMERGED AND
            IMPASSABLE AT SOME POINT BEFORE 348 AM.

0348 AM     FLOOD            ALUMBAUGH               37.60N 83.93W
05/03/2010                   ESTILL             KY   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT KY ROUTE 1209 AND COUNTY
            ROAD SEARCY BRANCH WERE UNDER WATER AT THAT TIME WITH A
            FEW HOMES ON 1209 SURROUNDED BY WATER BUT EVERYONE WAS
            OK.

0430 AM     FLASH FLOOD      LINEFORK                37.02N 82.96W
05/03/2010                   LETCHER            KY   BROADCAST MEDIA

            HIGHWAY 160 NEAR KINGDOM COME SETTLEMENT SCHOOL WAS
            REPORTED TO BE FLOODED.

0449 AM     HEAVY RAIN       4 NW HYDEN              37.20N 83.43W
05/03/2010  M5.05 INCH       LESLIE             KY   TRAINED SPOTTER

            SPOTTER REPORTS 5.05 INCHES PF RAINFALL FROM 6 PM SUNDAY
            THROUGH 6 AM MONDAY. ALSO REPORTS THAT OSBORNE FORK IS
            ABOUT 2/3 BANKFULL.

&&
SUMMARY OF REPORTS RECEIVED BETWEEN 11 PM MAY 2ND AND 6 AM MAY 3RD.

ABE
Local storm report, May 3, 6:00 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
600 AM EDT MON MAY 3 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0556 AM     FLASH FLOOD      STANVILLE               37.57N 82.67W
05/03/2010                   FLOYD              KY   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED BETWEEN
            541 AM 05/03/2010 AND 556 AM 05/03/2010

&&

ABE
Local storm report, May 3, 6:53 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
653 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     FLOOD            SALYERSVILLE            37.75N 83.06W
05/03/2010                   MAGOFFIN           KY   PUBLIC

            STREAMS OVER ROADS OR BRIDGES. EVENT OCCURRED BETWEEN 609
            AM AND 624 AM.

&&

JCARICO
Local storm report, May 3, 8:10 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
810 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      BULAN                   37.30N 83.17W
05/03/2010                   PERRY              KY   COUNTY OFFICIAL

            KY HIGHWAY 476 IN THE BULAN AREA HAD A 500 FOOT SECTION
            COVERED BY WATER FROM A CREEK. THE WATER COVERED THE ROAD
            AT A DEPTH OF ABOUT TWO FEET.

&&

JP
Local storm report, May 3, 8:22 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
822 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 S BETSEY              36.89N 84.74W
05/02/2010                   WAYNE              KY   PUBLIC

            ONE HOME AND A BARN SEVERELY DAMAGED ON DODSON HOLLOW
            ROAD BY A POSSIBLE TORNADO. STORM DAMAGE SURVEY WILL BE
            CONDUCTED TODAY TO DETERMINE IF DAMAGE WAS TORNADO
            RELATED OR STRAIGHT LINE WINDS.

&&
CORRECTED TIME OF EVENT.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:52 PM EDTAreal Flood WarningJKLBath, Estill, Lee, Menifee, Powell, Rowan15 hr
May 2, 9:06 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, McCreary, Owsley and 3 more6 hr
May 2, 9:38 PM EDTAreal Flood AdvisoryJKLElliott, Lee, Morgan, Wolfe6 hr
May 2, 11:52 PM EDTRiver Flood WarningJKLLee42 hr
May 3, 12:31 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Johnson, Knott, Knox and 9 more6 hr
May 3, 12:44 AM EDTFlash Flood WarningJKLClay, Laurel, McCreary, Pulaski, Wayne, Whitley6 hr
May 3, 12:59 AM EDTFlash Flood WarningJKLBreathitt, Clay, Jackson, Lee, Owsley6 hr
May 3, 1:03 AM EDTFlash Flood WarningJKLBreathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe6 hr
May 3, 1:28 AM EDTAreal Flood AdvisoryJKLBell, Floyd, Harlan, Johnson, Knott, Leslie and 5 more6 hr
May 3, 2:53 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin5 hr
May 3, 3:18 AM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Martin, Pike5 hr
May 3, 4:06 AM EDTFlash Flood WarningJKLBreathitt, Knott, Perry6 hr
May 3, 4:24 AM EDTRiver Flood WarningJKLOwsley29 hr
May 3, 5:25 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Leslie, Letcher, Perry and 1 more6 hr
May 3, 6:21 AM EDTAreal Flood WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more13 hr
May 3, 7:01 AM EDTAreal Flood WarningJKLBreathitt, Clay, Elliott, Jackson, Johnson, Laurel and 7 more12 hr
May 3, 8:01 AM EDTAreal Flood WarningJKLMagoffin28 hr
May 3, 8:11 AM EDTRiver Flood AdvisoryJKLHarlan7 hr
May 3, 8:11 AM EDTRiver Flood AdvisoryJKLBell26 hr
May 3, 9:18 AM EDTAreal Flood WarningJKLLeslie30 hr
May 3, 10:51 AM EDTAreal Flood WarningJKLBath, Estill, Fleming, Jackson, Laurel, Lee and 9 more24 hr
May 3, 12:20 PM EDTRiver Flood WarningJKLKnox32 hr
May 3, 12:20 PM EDTRiver Flood WarningJKLWhitley40 hr
May 3, 6:56 PM EDTAreal Flood WarningJKLClay, Jackson, Laurel, Magoffin, Owsley17 hr
May 3, 7:28 PM EDTAreal Flood WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle, Wayne25 hr

Nearby

River Flood Advisories in Kentucky, 2010Every river flood advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.